Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2014, 6:02 PM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2014, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 30, 2014, 6:38 PM CDT
- In force
- 36 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gogebic County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 172 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS53 KMQT 302302
SVRMQT
MIC053-131-302345-
/O.NEW.KMQT.SV.W.0013.140730T2302Z-140730T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
602 PM CDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
WEST CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 645 PM CDT/745 PM EDT/
* AT 659 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BERGLAND...AND MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARENISCO...PRESQUE ISLE RESERVOIR AND CHANEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4662 8984 4661 8958 4623 8960 4629 8994
4630 8995
TIME...MOT...LOC 2303Z 005DEG 27KT 4653 8973
HAIL...1.00IN
WIND...60MPH
$$
VOSS2 follow-up statements
153
WWUS53 KMQT 302321
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
721 PM EDT WED JUL 30 2014
MIC131-302330-
/O.CAN.KMQT.SV.W.0013.000000T0000Z-140730T2345Z/
ONTONAGON MI-
721 PM EDT WED JUL 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ONTONAGON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4659 8985 4660 8975 4659 8974 4651 8974
4650 8959 4623 8960 4629 8992 4630 8995
TIME...MOT...LOC 2320Z 352DEG 23KT 4643 8968
$$
MIC053-302345-
/O.CON.KMQT.SV.W.0013.000000T0000Z-140730T2345Z/
GOGEBIC MI-
621 PM CDT WED JUL 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOGEBIC COUNTY
UNTIL 645 PM CDT...
AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MARENISCO...AND MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARENISCO...PRESQUE ISLE RESERVOIR AND CHANEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4659 8985 4660 8975 4659 8974 4651 8974
4650 8959 4623 8960 4629 8992 4630 8995
TIME...MOT...LOC 2320Z 352DEG 23KT 4643 8968
HAIL...1.00IN
WIND...60MPH
$$
VOSS799
WWUS53 KMQT 302338
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
738 PM EDT WED JUL 30 2014
MIC053-302348-
/O.CAN.KMQT.SV.W.0013.000000T0000Z-140730T2345Z/
GOGEBIC MI-
638 PM CDT WED JUL 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR GOGEBIC COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4659 8985 4660 8975 4659 8974 4651 8974
4650 8959 4623 8960 4629 8992 4630 8995
TIME...MOT...LOC 2338Z 005DEG 27KT 4627 8976
$$
VOSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:21 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 3:21 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EDT WED JUL 30 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 354 PM EDT WED JUL 30 2014 THE LATEST WV SATELLITE IMAGERY SHOWS THE STRONG SHORTWAVE DIVING ACROSS MUCH LAKE SUPERIOR. NW FLOW WILL CONTINUE ALOFT...CIRCULATING AROUND THE MAIN 500MB LOW MU CAPE VALUES BETWEEN 500 TO 1000J/KG HAVE BEEN OVER LAKE SUPERIOR AND W OF THE CWA THIS AFTERNOON...WITH SOME INCREASED SHEAR. EXPECT CONVECTION TO SLOWLY DIMINISH WITH THE LOSS OF DAYTIME HEATING. HEAVY RAIN...AND SMALL HAIL WILL BE THE PRIMARY THREAT. TRACKING THE BULK OF THE MODERATE TO HEAVY RAIN... ANOTHER ROUND OF FOG IS ANTICIPATED OVERNIGHT THANKS TO LINGERING LOW LEVEL MOISTURE AND LIGHT WINDS...ESPECIALLY OVER AREAS THAT SEE SIGNIFICANT RAINFALL LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LOOK FOR ALMOST A REPEAT OF AFTERNOON CONVECTION AGAIN THURSDAY...WITH THE FCST MODELS SHOWING THE POTENTIAL SHIFTING FARTHER INLAND ACROSS CENTRAL AND S UPPER MI. DUE TO THE LOWER CONFIDENCE...HAVE KEPT MAINLY SLIGHT CHANCE POPS IN THE FCST FOR THIS AREA...CLOSER TO ANY LAKE BREEZE SHIFTING IN OFF LAKE MI. CAPE VALUES ARE MINIMAL...WITH LITTLE TO NO THUNDER/LIGHTNING ANTICIPATED. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 420 PM EDT WED JUL 30 2014 SEVERAL CHANCES OF RAIN ARE EXPECTED THROUGH EARLY NEXT WEEK AS THE UPPER-LEVEL PATTERN BECOMES MORE PROGRESSIVE AFTER SEVERAL DAYS OF STAGNANT WEATHER. TEMPS LOOK TO BE NEAR AVERAGE THROUGH THE WEEKEND BEFORE DROPPING TO SLIGHTLY BELOW AVERAGE FOR THE FIRST HALF OF NEXT WEEK. THURSDAY NIGHT AND FRIDAY...DEEP TROUGHING CENTERED NEAR SOUTHERN JAMES BAY WILL CONTINUE TO PASS WEAK TROUGHS ACROSS THE CWA THROUGH FRIDAY. DIURNALLY ENHANCED SHOWERS NEAR THE BAY OF GREEN BAY LATE THURSDAY AFTERNOON WILL BE DECAYING WITH THE LOSS OF DAYTIME HEATING EARLY THURSDAY EVENING. MID TO HI-RES GUIDANCE IS PICKING UP ON A WEAK WAVE SKIRTING MAINLY THE EAST HALF OF LAKE SUPERIOR OVERNIGHT. AM NOT TOO CONFIDENT ON SHOWER CHANCES OVER LAND...SO DID NOT INCLUDE ANY MENTION. HOWEVER...WOULD NOT BE SURPRISED TO SEE A FEW SPRINKLES THROUGHOUT THE NIGHT. A STRONGER EMBEDDED THROUGH WILL SHIFT SOUTHEAST ACROSS THE CWA ON FRIDAY AND BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY INTERIOR PORTIONS OF THE CWA. INCREASED POPS A SMALL AMOUNT ACROSS THE INTERIOR SOUTH CENTRAL WHERE LAKE BREEZE CONVERGENCE ZONES COMBINED WITH MORE DIURNAL HEATING AHEAD OF THE TROUGH WILL ALLOW FOR BETTER COVERAGE. CONVECTIVE PARAMETERS SUPPORT A DECENT CHANCE OF THUNDERSTORMS GIVEN OVER 1000 J/KG. THOUGH SHEAR IS LACKING...WITH 0-6KM VALUES OF UNDER 20 KNOTS...LOW FREEZING LEVELS AROUND 8500 FEET COULD ALLOW FOR SMALL HAIL WITH ANY SUSTAINED STRONGER UPDRAFTS ACROSS THE SOUTH-CENTRAL. FRIDAY NIGHT AND SATURDAY...MID-LEVEL HEIGHT RISES WILL BE ONGOING ACROSS THE UPPER GREAT LAKES FRIDAY NIGHT IN ADVANCE OF A MID-LEVEL RIDGE NOSING NORTHEASTWARD FROM THE CENTRAL AND NORTHERN PLAINS. WEAK SFC HIGH PRESSURE WILL ALSO BE BUILDING ACROSS THE UPPER MS VALLEY DURING THIS TIME. CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR DECENT RADIATIONAL COOLING ACROSS MUCH OF THE AREA...SO MID 40S WILL BE POSSIBLE FOR LOWS FRIDAY NIGHT ACROSS COLDER INTERIOR LOCATIONS. SOME LINGERING LOW-LEVEL MOISTURE COMBINED WITH ENHANCED CONVERGENCE ON LAKE BREEZES OVER THE INTERIOR CENTRAL AND EAST MAY INDUCE SOME ISOLATED AFTERNOON SHOWER ACTIVITY. WILL THEREFORE KEEP IN SLIGHT CHANCE POPS. SUNDAY AND MONDAY...A SHORTWAVE TROUGH OVER NORTHERN MANITOBA FRIDAY NIGHT WILL TRACK ESE ACROSS NORTHERN ONTARIO AND PROVIDE A GLANCING BLOW TO UPPER MI LATE THIS WEEKEND INTO EARLY NEXT WEEK. AN ASSOCIATED SFC LOW WILL TRACK ACROSS SOUTHERN HUDSON BAY DURING THIS TIME AND PUSH A COLD FRONT SOUTHWARD TOWARD THE UPPER GREAT LAKES. PRECIP CHANCES WILL BE CONSTRAINED TO THE PASSAGE OF THIS TROUGH AXIS AS WELL AS WHATEVER INFLUENCE THE DECAYING FRONT HAS LEFT. TIMING BETWEEN THE MODELS IS THUS DIFFERENT...WITH THE ECMWF DISPLAYING QPF ACROSS UPPER MI SUNDAY AFTERNOON INTO MONDAY MORNING...THE GFS SUNDAY NIGHT INTO MONDAY AFTERNOON...AND THE GEM ALL DAY MONDAY. FOR RIGHT NOW...WILL CONTINUE A GENERAL MODEL CONSENSUS FAVORING SUNDAY EVENING WITH THE BEST CHANCES FOR PRECIP. DEPENDING ON THE TIMING OF BEST FORCING...THE CONVECTIVE SET-UP WILL BE SOMEWHAT INTRIGUING SUNDAY AFTERNOON. WITH AN APPROACHING MID TO UPPER-LEVEL JET AXIS APPROACHING THE AREA COMBINED WITH DAYTIME MLCAPE VALUES SURPASSING 1000 J/KG...THE ENVIRONMENT MAY BE FAVORABLE FOR AT LEAST SOME STRONG STORMS. NW FLOW EVENTS CAN BE QUITE TRICKY WHEN IT COMES TO SEVERE WEATHER...SO WILL NOT GET ANY MORE DETAILED ATTM. HOWEVER...THOUGHT IT IS WORTH A MENTION OF POSSIBLY STRONGER STORMS. TUESDAY AND WEDNESDAY...THE DEPARTING TROUGH WILL LEAVE THE DECAYING SFC FRONT DRAPED ACROSS THE UPPER MS VALLEY TUESDAY AND WEDNESDAY. MEANWHILE...A TROUGH EXITING THE ROCKIES WILL WILL INDUCE A SFC LOW OVER THE NORTHERN AND CENTRAL PLAINS. THE IMPACT OF THIS SETUP ON UPPER MI WILL DEPEND ON THE ULTIMATE POSITION OF WHERE THE SFC TROUGH STALLS. A FARTHER NORTH SOLUTION THAT HAS BEEN ADVERTISED FROM TIME TO TIME IN THE MODELS WOULD MEAN A MUCH WETTER PERIOD FOR THE MIDDLE OF THE WEEK. WILL KEEP POPS OUT OF THE FORECAST THOUGH AS THE GENERAL CONSENSUS IS A FARTHER SOUTH SOLUTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 208 PM EDT WED JUL 30 2014 AFTERNOON CONVECTION WITH A COUPLE OF DISTURBANCES SWINGING IN FROM THE N WILL BE THE RULE THROUGH THE PERIOD. LIGHTER WINDS AND SOME PATCHY WILL BE POSSIBLE...ALTHOUGH CONFIDENCE IS TOO LOW TO INCLUDE IT AT THIS TIME...AS THE BEST CHANCE WILL OCCUR AT LOCATIONS THAT SEE SIGNIFICANT PRECIPITATION THROUGH THIS EVENING. OTHERWISE...OUTSIDE OF ANY SIGNIFICANT SHOWERS OR THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 354 PM EDT WED JUL 30 2014 WITH A WEAK PRESSURE GRADIENT TYPICAL OF SUMMER DOMINATING THIS FORECAST PERIOD...EXPECT WINDS UNDER 20 KTS THROUGH MONDAY. THERE IS THE POTENTIAL FOR SOME PATCHY/AREAS OF FOG OVER THE NEXT SEVERAL DAYS OVER PORTIONS OF LAKE SUPERIOR...BUT DON/T EXPECT ANY WIDESPREAD DENSE FOG. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KF LONG TERM...KLUBER AVIATION...KF MARINE...KF
Hazardous weather outlook, Jul 30, 2:34 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 334 PM EDT WED JUL 30 2014 MIZ001>007-009>014-084-085-311200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 334 PM EDT WED JUL 30 2014 /234 PM CDT WED JUL 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER INTERIOR PORTIONS OF UPPER MICHIGAN THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER MICHIGAN ON THURSDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON...ESPECIALLY OVER INTERIOR CENTRAL UPPER MICHIGAN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-311200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 334 PM EDT WED JUL 30 2014 /234 PM CDT WED JUL 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN AND CENTRAL LAKE SUPERIOR SUNDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-311200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 334 PM EDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AFTERNOON...THEN AGAIN SUNDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KLUBER
In the hours before
Special weather statement, Jul 30, 12:49 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 149 PM EDT WED JUL 30 2014 MIZ001-301815- KEWEENAW- 149 PM EDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 215 PM EDT... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEARING ISLE ROYALE...15 MILES NORTH OF WINDIGO...OR 60 MILES NORTHEAST OF GRAND MARAIS. THIS STORM WAS MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WINDIGO... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. KF
Special weather statement, Jul 30, 1:13 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 213 PM EDT WED JUL 30 2014 MIZ001-301900- KEWEENAW- 213 PM EDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 300 PM EDT... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WINDIGO...OR 53 MILES EAST OF GRAND MARAIS. THIS STORM WAS MOVING SOUTH-SOUTHEAST AT 40 MPH. PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WINDIGO... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! KF
Special weather statement, Jul 30, 5:48 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 648 PM EDT WED JUL 30 2014 MIZ002-009-302330- GOGEBIC-ONTONAGON- 548 PM CDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 630 PM CDT/730 PM EDT/... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BERGLAND...OR 24 MILES SOUTHWEST OF ONTONAGON. THIS STORM WAS MOVING SOUTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CLARK LAKE... MERRIWEATHER... LAKE GOGEBIC STATE PARK... MARENISCO... PRESQUE ISLE RESERVOIR... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:56 PM CDT | Special Marine Warning | MQT | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.